I have been on Flomax for over ten years. I also have had the side effects: stuffy nose all year long, thickness in the throat, some problems with retrograde ejaculation, and lightheadedness.. I have read about the side effects and decided that I would try and get off Flomax and just use saw palmetto, which I have also been using off and on over the years. I have been off the drug now for about three weeks and am finally I hope getting to the end of the drug withdrawal symptoms: bladder pain I assume from spasms, other intestinal and abdominal pain, some nervousness, problems urinating (getting going, stopping and starting, weak stream). The good part though is that overall I feel a lot better. I continue to take saw palmetto along with zinc. I am hoping I never have to go back on that drug or a similar one and can control my prostate naturally. I have BPH, benign prostatic hyperplasia.
Where have you found information about withdrawal symptoms for Flomax? Did you just stop all at once, or did you try reducing the frequency of taking Flomax gradually? Thanks for any info you can give me.
I have been taking Avodart and Flomax for 2 years and have recently stopped after my Green Light Laser surgery. Urinary symptoms have improved, and no longer feeling dizzy when I get up, but am feeling a lot of anxiety recently. I am thinking that this may be a withdrawal symptom of the Flomax. Wondering if this is a common experience with others and how long it will last.
I would like to know how to cut back . I was on two a day and for the last 3 days one a day. What do I do now so I DO NOT SHUT DOWN but get completely off fLOMAX.
WTF...there is no getting off these drugs! They are not narcotics! They are not addictive! There isnt even any psychological addiction anywhere in this process. Get real.
Thank u for this. I have all of the side effect. been on flowmax around 2 year. Thanks i realy thought i was going crazy. been on super beta prostate now along with flowmax for six mo. coming off flowmax thank yiu thank you. Timothy from baltimore
Really? you don't think there are side effects taking a substance (even not a narcotic one) out of your body after a long period of time. I would like to give you a few for a couple years then take you off cold turkey...and watch you get all messed up! But I wouldn't because that would be as rude as your response....
It is an alpha blocker. That means the hormone levels are manipulated via flowmax. When you get off flowmax the hypothalamus and pituitary will behave differently. That means the luetinizing hormone will increase and your gonads will then go I to and increasiv production. Your I doctrine system will change over all. That effects your 5 Apha Reductase and the dihydrotestosterone levels. If there is a excess then the aromatase kicks in and your excess is convertd to estrodiol. That effects your brain. Your mood. It can take any where from three to six months for your system to rebalance. I have no testocles and am off flowmax now. My experience is different cause I produce no testosterone. So I get depressed like crazy. Yay.
My father was on this drug for his urunary/prostate Sx. He felt sleepy, anxious, and almost narcoleptic! He was only taking it for 3 weeks. He's been off for 6 days. There has been slight improvement. I would never let him take that drug again.
Diagnosed with BPH 10 years ago, at age 65. Took Flomax/Tamsulosin for 10 years.Also took Proscar for 5 years but my urologist switched me over to Avodart because the generic substitute for Proscar was not effective. After 5 years on Avodart my prostate shrank and, just recently the urologist told me I could stop taking Flomax but to stay with the Avodart. I immediately stopped the Flomax but, after 2 weeks, found my urination flow lessened and urination frequency went back up. Still had moments of slight incontinence and urination urgency. Maybe I should have given things a bit more time but I restarted the Flomax. I can try stopping again but wonder how long I should give my body to get used to the lack of the drug.
You obviously have not been on it
11Dr D J M Says:
Dr. Martin here:
Kev doesn't have any idea what he is talking about. None.
Kev doesn't have any idea what he is talking about. None.
My husband has been on flomax for about 2 mo. Having dizziness, nausea, some other side effects. How do I get him off of this medication? Can we just stop it? One capsule a day. He has a feeding tube, I've had to break capsule open and put it in his tube I'm wondering if that is also part of his problem?
Aha, finally this explains what is happening to my father in law. He's constantly sleeping. This not only messes with your hormones, but it blocks adrenals, so that's why you get the weakness and tired effects. The withdrawal is also explained by this. When you withdraw from a narcotic, you get a panic attack, the adrenals pump out adrenalin. So when you get off of Flomax, you get a similar effect because suddenly your body can respond to your natural adrenaline levels once again. Same effect, different reason. Actually one of he drugs used for rehab is similar to Flomax. The body also tries to compensate by making more adrenaline, hence the stuffy nose (histamine response to high adrenaline is apparently not blocked). So getting off of Flomax slowly is a much better idea than cold turkey.
how to reduce dosage of flomax from 0.8mg to 0.4mg
15Scott Williams Says:
Been on flowmax for about 3weeks it definitely helps with voiding but I feel like crap! Diaharea nauseated stuffy nose and back pain! I'm 48 workout 5 days a week actually transformed myself on a ketogenic diet in a years time and the prostatitis hit me on Sep 30th 2016 wow! Talk about pain! As of Nov1 2016 I have no problems with my prostate but have terrible diarrhea! I follow up with my Dr on the 3 of Nov. I guess it could be worse? I guess my question is will I ever be able to come off flowmax?
16Russel Jones Says:
I have been on Flomax for 8 years., because I was constantly going to the gents and the butt of jokes when socialising. I have had a bad cough and always having mucus streaming from nose since taking Flomax.I now have had enough and stopped taking Flomax 3 days ago. I am having horrendous head aches especially at night.This I put down to coming off totally.Ihope ! I am taking Beechams to stop the headaches and it is working.I shall be keeping a watch on any changes in my body.I know a doctor visit would be more sensible.
I think forever is probably correct. Flomax is sort of a substitute for getting older. If you think you got younger all of a sudden then stop taking the drug and you will see!!
I'm 72 years old. Have been talking tamsulosin 0.4mg once a day for 7 months for BPH. Medication definitely helped with the BPH symptoms but caused bad side effects: dizziness, headaches, blurred vision, sinus congestion, backache, and fatigue. Fed up with the side effects, I stopped taking the tamsulosin 10 days ago. I felt better immediately but the BPH symptoms gradually came back. Have experienced several severe episodes of stomach and abdominal cramps usually associated with an intense spell of dizziness during the 10 days, but these symptoms are finally becoming less intense. Started taking nettle root extract 300 mg once a day 3 days ago, and it seems to be helping the BPH (less difficulty starting urination, better flow rate, more complete voiding). I won't be taking any more tamsulosin (generic of Flomax).
Possibly Related Threads:
Getting off Methadone! There are 2 of us males early 30s. One of us underwent major back surgery 3 years ago and a has been addicted to pain me... 174 replies
Getting off morphine... Hello Everyone, I have posted in other forums, not knowing where to post my story, to get answers and suggestions. I hav... 9 replies
Getting OFF Fentanyl On june 29, 2009 my doctor upped my Fentanyl from 50mcgs to 100mcgs. I applied one patch and had a reaction simaliar to ... 8 replies
getting off zubsolv Why is there no information anywhere on how to get off suboxone or zubsolv.... since recently I was switched to the zubs... 6 replies
getting off opiates on to suboxoxne I have been on suboxone..8 years...and got put on oxys 2 15 mg every four hours..due to back pain..well i was up soon as... 5 replies
getting off suboxone Hi. I have been addicted to H/oxycontin for two years. I got clean for 4 months once and never got back to using everyda... 4 replies
Getting off herion with suboxone Ok so here's my problem... I And a 27-year-old woman weighing about 100 pounds. I have probably been using heroin fo... 4 replies
getting off paxil I been on paxil 5 mg for like 2 weeks well really a week and the 2 week I Started taking it every other day for 3 days t... 3 replies
Getting Off Oxy And Subs With No Withdraws I was taking 2 oxy 80's perday 8 roxy 30's perday and 6 dilaudid's per day every day for about 2 years and w... 3 replies
Getting off Pristiq Finally! Pristiq terrible side effects are gone, they lasted for seven to eight days -only was on it for a couple of wee... 3 replies